BAAAD joint pains with chemo: I've been told that... - My Ovacome

My Ovacome
12,713 members β€’ 15,334 posts

BAAAD joint pains with chemo

hgeroka16
hgeroka16
β€’15 Replies

I've been told that bone/joint pains will be a side effect but I never thought It was gonna be this bad, My knees feel weak and hurts like hell when I stand, when I lay down they still hurts and so are my toes on the left foot 😭 hard to sleep at night 😭

15 Replies
oldest β€’ newest
suzuki

So sorry you are having these problems, yet you say you are working. Perhaps you might get a better insight from the American Cancer Society and your Oncologist as to how to manage those dreadful side effects.

1 like
Reply
hgeroka16
hgeroka16
in reply to suzuki

I haven't talked to them yet I guess I have to call them tomorrow and see what they say, I just hope this knee pain goes away quick, I feel like my knees are giving up on me, I have to stand all day at work too 😜

1 like
Reply
Katmal-UK

Hi. What chemo are you having. I remember haing those pains. Have you been offered pain relief? I took it and it helped. The pain goes once chemo is completed xx Kathy xx

Reply
hgeroka16
hgeroka16
in reply to Katmal-UK

I'm on taxol, carboplatin, and avastin, I'm halfway finished, It's just that this is so painful, I have'nt tried pain relievers though, I might do so tonight 😝

Reply
Katmal-UK
Katmal-UK
in reply to hgeroka16

Hi. When I was on that regime I found like crying the pain was bad. Have you got what I can only describe as shooting pains down you legs as well? the pain does subside eventually x hang in there it is worth it xx

1 like
Reply
Rachael47

I had that for about 5 days after chemo, but it has worn off now. I took paracetamol.

Reply
hgeroka16
hgeroka16
in reply to Rachael47

we have to do what has to be done, so πŸ˜‘ my knees are killing me though 😝

1 like
Reply
angelina

You have my sympathy I suffered severely with these pains, I couldn't even walk for the pain. The only tablets to give me relief were gabapentine which my oncologist prescribed.

Hope you feel better soon

X 🌷 X

1 like
Reply
hgeroka16
hgeroka16
in reply to angelina

I might really try pain relievers tonight, I couldn't sleep last night, I though it was because it's getting cold but I remembered I just had my 3rd chemo where they increased my dosage because of gaining weight, and figured this is probably from chemo πŸ˜‘ thank you so much! hugs! ❀️

Reply
Maryblackcat

Is there any possibility you can be signed off work for a bit? I'm not working during my chemo. Hopefully your workplace would be supportive. Can't see why anyone would think it ok to stand all day going through what you are!

As others have said ask for some pain medication. There is a lot that can be done to combat the pain and once you have that under control you will hopefully feel much better all over. Really hope you get the support you need! Sending hugs! Mary xx

1 like
Reply
Steghart

Ok, what helped me was dead sea salt baths,mhighly in potassium and magnesium, buy in bulk on amazon! You need 1 kilo per bath and at least 20 mins soak. I did this twice a week. Also a little walk every day helps,mi know its agony and there were times my husband had to drag me out but it honestly helps. The other thing is to manage pain with painkillers the right way, you must take them as soon as you feel pain start not once you're in agony as they're not very effective by then, ibuprofen is better than paracetamol and you can have stronger prescribed but I don't like their side effects! I found alternating paracetamol and ibuprofen enough when I needed it. Also I have sleeping tablets when I need them, which isn't often but it all helps. Hope this is helpful, it is awful but it will end. Claire xx

1 like
Reply
ladygooner-uk

Hi I was unable to take painkillers and I found that acupuncture was the most fab pain relief available.. within an hour it all subsided..

It's not for everyonebut it certainly helped me

Sue

X

1 like
Reply
Kekelou40

Blooming eck you are going to work? Is there no way you can take some time off or that your workplace can give you lighter duties or aid you in any way such as getting you a raised stool? You are one strong sister!!! Xxxx

Reply
Lyndy

Hello Hgeroka

I had Rheumatoid disease before cancer so when I saw joint pain listed as a side effect I knew I was in for it!

My rule is that I don't put up with painful joints..I know not everyone likes taking painkillers but I think there are times when they are necessary and this is probably one of them. You can get a wide range so if they don't suit you or you dont like them swap to something else. You can't rest properly if you're in pain.

XxLyndall

Reply
slfranklin

My oncologist told me to take ibuprofen 600mg and clariton which is an allergy medicine twice per day and it really helped me. There is a generic for clariton called loratidine. It's much less expensive and can be purchased over the counter. Praying that you can get some relief. Hugs

Reply

You may also like...